MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PINNACLE; SYSTEM/DEVICE, PHARMACY CO

B. BRAUN MEDICAL INC. PINNACLE; SYSTEM/DEVICE, PHARMACY CO
Model Number PC1000
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4), event 3.The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 3: patients reported to customer that bags are running dry during infusion.The bags are compounded on the pinnacle compounder.User facility has tried increasing overfill and calibrating the pump after every bag.They report that no pinnacle errors have occurred during this time.No injuries were reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has was not returned for evaluation.The customer did provide compounding reports but it was not indicated which order specifically ran dry.B.Braun engineering reviewed the reports.They are recommending that the customer should be programming the "with overfill" volume in the compounder.If they are not, that could be the main reason for bags running dry but it is not clear from the information provided if that is what the customer is doing.It is also recommended that the load cell is calibrated correctly with a correct 1kg mass and all the solutions in their database have the correct specific gravity.Based on the results of this investigation, no specific conclusions can be made regarding the cause of the reported event.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PINNACLE
Common Device Name
SYSTEM/DEVICE, PHARMACY CO
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key12306368
Report Number2523676-2021-00253
Device Sequence Number17064371
Product Code NEP
UDI-Device Identifier04046964447198
UDI-Public(01)04046964447198
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC1000
Device Catalogue NumberPC1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1